Illinois, 2006

Flash Flood in Illinois, July 12 to 13, 2006

July 12 to 13, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 7 hours 45 minutes earlier.

Area forecast discussion, Jul 12, 2:30 PM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT WED JUL 12 2006

.SHORT TERM DISCUSSION...
AREAS OF SCATTERED CONVECTION CONTINUED TODAY...AS MID LEVEL
SHORTWAVES CONTINUED TO MOVE FROM WEST TO EAST ACROSS THE PAH FCST
AREA AND TAPPED INTO AN UNSTABLE...WARM...AND VERY MOIST AIRMASS. NO
DISCERNIBLE SFC BOUNDARY WAS PRESENT IN OUR AREA. SOME FLOODING DUE
TO COPIOUS RAINFALL OCCURRED IN PARTS OF SWRN IND TODAY. THE
POTENTIAL FOR VERY HEAVY RAIN WILL CONTINUE FOR THE NEXT COUPLE OF
DAYS...HOWEVER THE POPS ARE EXPECTED TO DECREASE A BIT AFTER
TONIGHT. THIS WILL BE DUE TO THE MID LEVEL PATTERN OVERHEAD BECOMING
A LITTLE LESS ACTIVE AND THE NRN STREAM PATTERN BECOMING A BIT MORE
ZONAL. STILL...SOME MID LEVEL SHORTWAVE ENERGY ROUNDING THE EDGE OF
A RIDGE COULD BE A FACTOR EVEN INTO THE FIRST PART OF THE WEEKEND.
WE WILL CONTINUE THAT TREND FROM THE PREVIOUS PACKAGE. GUIDANCE IS
SHOWING AFTN DEWPOINTS WELL INTO THE MID 70S FOR MUCH OF THE WEEK.
ATTM...THE FCST WILL CONTINUE WITH MAINLY LOWER 70S DEWPOINTS INTO
THE WEEKEND. WE COULD EASILY SEE SOME HEAT INDICIES ABOVE 100 BY MON
AHEAD OF AN APPROACHING SFC BOUNDARY.

.LONG TERM DISCUSSION...
THE SUN THRU WED /DAY4 THRU 7/ TIME FRAME APPEARS TO BE MOSTLY DRY
AS ATMOSPHERIC MOISTURE WANES. THE MED RANGE MODELS INDICATE THAT
THE PAH FCST AREA WILL REMAIN ON THE PERIPHERY OF A HIGH PRESSURE
RIDGE SITUATED OVER THE WRN STATES. THIS WILL TEND TO LEAVE OUR AREA
OPEN FOR A SOMEWHAT COOLER/DRIER AIR MASS TO MOVE IN FROM THE NW
EARLY NEXT WEEK AS THE NRN STREAM PATTERN BECOMES MORE AMPLIFIED.
THE FCST IS BASED ON THE ASSUMPTION THAT A WEAK COLD FRONT WILL MAKE
IT INTO THE AREA AROUND TUE /DAY6/. AT THIS POINT...WE WERE NOT
WILLING TO ADD A PCPN CHANCE TO THE FCST ASSOCIATED WITH THE FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jul 12, 3:31 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT WED JUL 12 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-130945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREA EXPECTED
OVER THE ENTIRE QUAD STATE REGION TODAY. HOWEVER...MOST OF THE
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS.

LOCALIZED FLOODING WILL BE A CONCERN TODAY WHERE THUNDERSTORMS
REPEAT OVER THE SAME LOCATION...AND IN AREAS THAT RECEIVED HEAVY
RAINFALL ON TUESDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH THE UPCOMING WEEKEND.
THOUGH A FEW STORMS MAY REACH SEVERE LEVELS...ORGANIZED SEVERE
THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME.

FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF AROUND 100 DEGREES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY
REPORTS OF VERY HEAVY RAIN OR FLOODING SHOULD BE FORWARDED
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

The radar

The Paducah radar (KPAH), 96 km away, was scanning. The volume nearest the first event began at 04:13 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jackson

When
July 12, 10:15 PM CST to July 13, 2:00 AM CST
Where
Jackson County, Ava
Reported by
LAW ENFORCEMENT
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

Water was over Highway 4 near Ava and over U.S. Highway 51 near Elkville. Highway 127 and several secondary roads had water and debris running across them. Signs were posted to warn motorists. Thunderstorms with heavy rainfall were responsible for the flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522456.